What is the best OTC allergy medicine for cat allergies?

Table of contents:

  1. What is the best OTC allergy medicine for cat allergies?
  2. Can I take Benadryl with Claritin?
  3. How is Benadryl different from Claritin?
  4. What is the best allergy medicine for itchy throat?
  5. Which is better for hives Claritin or Benadryl?
  6. What is the strongest antihistamine for hives?
  7. What is the best anti itch cream for hives?
  8. Does Benadryl help with pollen allergies?
  9. What is the best allergy medicine for seniors?
  10. Why is Benadryl not suitable for over 65s?
  11. Who should not use Benadryl?
  12. What can you take if you're allergic to Benadryl?
  13. Is Zyrtec or Benadryl better for an allergic reaction?
  14. Is it safe to take Benadryl With Allegra?
  15. Can Benadryl stop allergic reaction?
  16. Will Benadryl help food allergies?
  17. How much Benadryl can I take for a severe allergic reaction?

What is the best OTC allergy medicine for cat allergies?

Avoiding the allergen is best, but when that's not possible, the following treatments may help:

  • antihistamines, such as diphenhydramine (Benadryl), loratadine (Claritin) or cetirizine (Zyrtec)
  • corticosteroid nasal sprays such as fluticasone (Flonase) or mometasone (Nasonex)
  • over-the-counter decongestant sprays.

Can I take Benadryl with Claritin?

It's not recommended to take Claritin and Benadryl together. Because they have similar side effects, taking them together can increase the risk of adverse effects. Claritin has a relatively long half-life so it may not be safe to take Benadryl 12 hours after Claritin.

How is Benadryl different from Claritin?

Benadryl is also used to treat insomnia, motion sickness, and mild cases of Parkinsonism. A main difference between Benadryl and Claritin is that Claritin tends to cause less drowsiness and sedation than Benadryl. Benadryl and Claritin are available in generic form and over-the-counter (OTC).

What is the best allergy medicine for itchy throat?

These products may help improve certain symptoms, including an itchy throat or itchy ears. Shop for them online: antihistamines: diphenhydramine (Benadryl), loratadine (Claritin), cetirizine (Zyrtec), or fexofenadine (Allegra) decongestants: pseudoephedrine (Sudafed)

Which is better for hives Claritin or Benadryl?

Claritin (loratadine) is a once-daily medicine for allergies that won't make you as sleepy as other medicines that work like it. Benadryl (Diphenhydramine) is often better than other antihistamines at treating allergy symptoms and hives. It can provide quick relief of allergy symptoms for both kids and adults.

What is the strongest antihistamine for hives?

If non-drowsy antihistamines fail to provide relief, your doctor may prescribe Vistaril (hydroxyzine pamoate) to be taken at bedtime. It is a stronger antihistamine used to treat a wide range of skin reactions including chronic urticaria, contact dermatitis, and histamine-related itch (pruritis).

What is the best anti itch cream for hives?

Over-the-counter options

  • Calamine lotion. Products containing calamine can help relieve itching by cooling your skin. ...
  • Diphenhydramine (Benadryl) ...
  • Fexofenadine (Allegra), loratadine (Claritin), and cetirizine (Zyrtec)

Does Benadryl help with pollen allergies?

Recommended treatment for pollen allergies includes: over-the-counter and prescription antihistamines such as Allegra, Benadryl, or Clarinex; decongestants like Sudafed; nasal steroids like Beconase, Flonase, or Veramyst; and drugs that combine antihistamines and decongestants like Allegra-D, Claritin-D, or Zyrtec-D.

What is the best allergy medicine for seniors?

They will likely recommend a nasal steroid or some form of topical medication. If these options still aren't relieving your loved one's allergy symptoms, ask about using a second- or third-generation antihistamine, such as cetirizine (Zyrtec), loratadine (Claritin) or fexofenadine (Allegra).

Why is Benadryl not suitable for over 65s?

Acrivastine capsules that you buy from pharmacies and supermarkets can be taken by adults under the age of 65, and children aged 12 years and over. Acrivastine isn't recommended for people over 65 years old because very little research on the medicine has been done in this age group.

Who should not use Benadryl?

high blood pressure. stenosing peptic ulcer. blockage of the urinary bladder. enlarged prostate.

What can you take if you're allergic to Benadryl?

Using a second-generation antihistamine such as cetirizine (Zytec) or fexofenadine (Allegra) for treating an acute allergic reaction or conditions such as chronic hives is fast-acting, better tolerated, safer than the older and, dare I say, outdated Benadryl.

Is Zyrtec or Benadryl better for an allergic reaction?

In summary, cetirizine has similar efficacy and onset of action as compared with diphenhydramine in treating acute food allergic reactions. With added benefits of similar efficacy but longer duration of action compared with diphenhydramine, cetirizine is a good treatment option for acute food allergic reactions.

Is it safe to take Benadryl With Allegra?

Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal.

Can Benadryl stop allergic reaction?

An antihistamine pill, such as diphenhydramine (Benadryl), isn't sufficient to treat anaphylaxis. These medications can help relieve allergy symptoms, but work too slowly in a severe reaction.

Will Benadryl help food allergies?

In these cases, OTC or prescribed antihistamines such as diphenhydramine (Benadryl) may help reduce symptoms. These drugs can be taken after exposure to an allergy-causing food to help relieve skin redness, itching, or hives. However, antihistamines cannot treat a severe allergic reaction.

How much Benadryl can I take for a severe allergic reaction?

1 to 2 chewable tablets (12.